Angioplasty.Org
Most Popular Angioplasty Web Site
   



Dry Cough After Stent

Email Bookmark and Share
I have a persistent dry cough after stenting. What's the cause?

Add Your Comment           See More Topics

Patients Are Reading...
a stent Top Forum Chat: How Long Will a Stent Last?
Transradial Wrist Approach to Angioplasty Patient Guide: FAQ on Wrist Angioplasty
Activated Patient The Activated Patient Blog:
Our Blog for Patients
candy hearts Twitter: Follow us on Twitter @cardiopatient
Bike Race Patient Empowerment: Take Charge with Action Resources
Doctor and patient PatientCenter: Read and Learn about Heart Health

CT scan of heart
Like your local educational TV or radio station, our Forum relies on help from visitors like you. The grant funding we receive does not fully cover our costs; please consider making a recurring monthly contribution or a one-time donation.
Donate Now!

More from the Forum:
• Browse through existing topics on the Patient Forum
• Create a New Topic on the Patient Forum


Click here for more information about the following ads

Current Postings on This Page (8):

• Dosprompt in Scotland -- Are you taking an ACE inhibitor (a type of blood pressure med). They sometimes cause this issue. Other than that, we can't see how 4-year-old stents would suddenly cause this type of reaction. At this point the stents have long since been covered over by the endothelial layer of the artery lining. We're assuming the cough didn't start 4 years ago.
Angioplasty.Org Staff, Angioplasty.Org, April 30, 2013

• I had 4 stents... 4 yrs ago, I have a very bad dry cough, we (GP and I) have tried all things practical, I get the cough mainly while I am in a sitting position in bed and in an arm chair, also when I get up 1st thing in the morning for 10-15 min, we now think it may be Stent positioning related. Any thoughts on this?
Dosprompt, Scotland, United Kingdom, April 24, 2013

• Severe cough in India -- We're not sure about the many drugs you've listed -- possibly some mis-spelling. We assume you are taking Plavix, which does have a side effect of gastric upset. Do not stop taking that, however, because it is very important after a stent to prevent blood clotting in the stent, which can lead to a heart attack. Your cardiologist may be able to give you a PPI or H2 blocker to counter the gastric distress. As for the cough, we have seen this as a side effect in ACE inhibitors. Ask your cardiologist if one of the drugs you have is an ACE inhibitor (used to control high blood pressure) and he may be able to give you a substitute.
Angioplasty.Org Staff, Angioplasty.Org, February 11, 2013

• I had undergone angioplasty (stented in two places in vessel leading to lungs from right side) diagnosed as Triple vessel disease) in India Coimbatore on 19th Feb 13. I am developing severe cough for the last two weeks. I am on Clavix 75, Pleopil 40mg, Calaptin 40mg, Losar 50mg, Sompraz 40mg, Lesuride Falavedon MR 35mg, Pletoz 50mg, Nikoran 5mg, Glycomet 500mg, Tiomist 18MCG Rotocaps, Formost 400mg and Abpyllin 200mg. I am a patient with diabetic and having gastric and respiratory problems and on medications included in above list of medicines. Kindly advise me urgently so that I could contact the cardiologist immediately.
Severe Cough After Angioplasty, Patient, Coimbatore, India, February 11, 2013

• Bruce K in New York -- GERD (acid reflux) can sometimes present as a persistent cough. Wondering if, even though the acid reflux seems better, it is still causing a problem. Haven't seen a dry cough as a side effect of any of your meds -- although Plavix and aspirin can increase stomach upset (and acid reflux) so perhaps another Proton Pump Inhibitor (PPI) like Prilosec might help. Discuss this with your cardiologist and make sure to read our report on the FDA warning about a possible interaction between Prilosec and Plavix.
Angioplasty.Org Staff, Angioplasty.Org, January 9, 2012

• I am taking Lipitor (Atorvostatin) also. So all together I am on Plavix, Aspirin 325 mg and 40 mg Atorvastatin.
Bruce K., Baldwin, New York, USA, January 9, 2012

• Bruce K in New York -- What other drugs are you taking? Dry coughs have been seen as a reaction to certain ACE inhibitors. Are you taking any? By the way, Prilosec (omeprazole) has been implicated in reducing the effectiveness of Plavix (clopidogrel) although there is controversy about this.
Angioplasty.Org Staff, Angioplasty.Org, January 6, 2011

• I had angioplasty stents 11/25/11 and am on Plavix, aspirin-325 mg and Lipitor. I also took generic Prilosec for one month because of acid reflux, a side effect of the other meds. My symptom or side effect of meds now is a persistent dry cough where sometimes can be severe and almost lose my breath. I stopped the generic Prilosec but the cough is still there. The acid reflux seems better even without the generic Prilosec but the coughing is still prevalent. Any ideas?
Bruce K., Baldwin, New York, USA, January 6, 2012

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

add your response
Please keep your posting concise. For readability we limit responses to 1,200 characters. Also note that The Forum is not an "ask-a-doctor" service; we do not dispense medical
advice about a patient's specific situation. Read our disclaimer and note that no information
on this Forum should be viewed as a substitute for medical advice or as a consultation
with a medical doctor
: characters left

Forum name -- how do you want to be identified on your post (Required) your email address (Required):
email address must be current and valid; if email sent to the address
below is returned, your comments will not be posted; your email address
will not be displayed on the Forum unless you specifically request it: please enter your email address again (for verification)
geographic location (city, state, province and/or country -- Required):
REQUIRED -- Check the box below to let us know you are a "real human being" and not a spambot. You must check this box for your posting to be submitted: I am a real person and not a spambot The following information is optional. your name:

your organization:
Check the box below if you wish Angioplasty.Org to "anonymize" your posting (for example, John Doe, Baltimore, Maryland, USA would become John D., Maryland, USA): please anonymize me To submit your post, please click the button below once and wait for a confirmation.
Clicking more than once will result in multiple submissions.